MAUDE Adverse Event Report: DORNIER MEDTECH AMERICA INC. DORNIER SMARTFLEX; HOLMIUM LASER FIBER

DORNIER MEDTECH AMERICA INC. DORNIER SMARTFLEX; HOLMIUM LASER FIBER
Model Number K2013162
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This investigation was conducted in response to a customer stating that during a treatment, there was a crackling sound near the device connection.A device history record review was conducted and confirmed that there were no deviations or variances in manufacturing and the product met all dmta specifications.Past complaints were reviewed and at this time, there is no trend identified.The suspect fiber did not return within the time frame of this investigation for evaluation; once the fiber is delivered and evaluated, this report will be amended with the additional information.A fiber burn is identified as a medium level risk.There was no patient impact as a result of this malfunction.At this time, no further actions are necessary.
 
Event or Problem Description
Dmta received a report stating that during a procedure, a crackling sound was heard from the fiber at its connection to the laser.Immediately afterward, the pilot light went out and the treatment was haulted.
 
Additional Manufacturer Narrative
The device was returned to dmta for evaluation, and it was determined that there were no manufacturing defects that could have caused the malfunction.Upon evaluating the fiber, it was discovered that it originated from a different lot than originally reported.This has been corrected in this follow-up report.A device history record (dhr) review was conducted for the updated suspect fiber lot.No deviations or variances were found during manufacturing.The product underwent 100% power testing prior to release, confirming functionality.Evidence of a fiber burn was confirmed.The most likely root cause was improper user handling, not a manufacturing defect or inconsistency.

Brand Name
DORNIER SMARTFLEX
Common Device Name
HOLMIUM LASER FIBER
Manufacturer (Section D)
DORNIER MEDTECH AMERICA INC.
1155 roberts blvd
suite 100
kennesaw GA 30144
Manufacturer (Section G)
DORNIER MEDTECH AMERICA INC.
1155 roberts blvd
suite 100
kennesaw GA 30144
Manufacturer Contact
edward grammer
1155 roberts blvd
suite 100
kennesaw, GA 30144
MDR Report Key22890669
Report Number1037955-2025-00030
Device Sequence Number13001297
Product Code GEX
UDI-Device Identifier04049958003165
UDI-Public(01)04049958003165
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K123385
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 09/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberK2013162
Device Catalogue NumberK2013162
Device Lot NumberF3124R
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/28/2025
Supplement Date Received by Manufacturer09/08/2025
Initial Report FDA Received Date08/25/2025
Supplement Report FDA Received Date09/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown